MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134703
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter (stsf) and the catheter would not flush mid-case and was occluded.They high-power flushed the catheter with no resolution.When the catheter was replaced, the issue was resolved.Replacement catheter requested.No adverse patient consequence was reported.Additional information was received.It was indicated that there was no error noted on the ngen irrigation pump.Ablation would not initiate.A catheter temperature too high error was displayed on the ngen monitor (cut-off was not exceeded).This prevented the system from coming on ablation and led them to checking if irrigation was working, even though the pump displayed low flow of 2 ml and was running.Temperature settings were set properly on the monitor for ablation.The catheter was removed from the body to check irrigation flow.They checked the catheter tip for occlusion in the irrigation holes of the catheter and did not find anything.They tried to high flow flush and there was no response of fluid through the catheter, just pressure buildup in the tubing at the back end.When they replaced the stsf catheter, the irrigation worked properly after that.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter (stsf) and the catheter would not flush mid-case and was occluded.They high-power flushed the catheter with no resolution.When the catheter was replaced, the issue was resolved.Replacement catheter requested.No adverse patient consequence was reported.Additional information was received.It was indicated that there was no error noted on the ngen irrigation pump.Ablation would not initiate.A catheter temperature too high error was displayed on the ngen monitor (cut-off was not exceeded).This prevented the system from coming on ablation and led them to checking if irrigation was working, even though the pump displayed low flow of 2 ml and was running.Temperature settings were set properly on the monitor for ablation.The catheter was removed from the body to check irrigation flow.They checked the catheter tip for occlusion in the irrigation holes of the catheter and did not find anything.They tried to high flow flush and there was no response of fluid through the catheter, just pressure buildup in the tubing at the back end.When they replaced the stsf catheter, the irrigation worked properly after that.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection, temperature, impedance, and irrigation test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The temperature, impedance, and irrigation tests were performed, and the device was found working correctly.No temperature, impedance or irrigation issues were observed.A manufacturing record evaluation was performed for the finished device 31220851l number, and no internal actions related to the reported complaint condition were identified.The temperature and irrigation issues reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The catheter instructions for use contain the following recommendations: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum, if present.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.Do not use the catheter without irrigation flow.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19449980
Report Number2029046-2024-01791
Device Sequence Number12896581
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134703
Device Lot Number31220851L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; THMCL SMTCH SF UNID, TC, J.; UNK_NGEN PUMP.; UNK_NGEN RF GENERATOR.
Patient SexUnknown